Alert archive / Virginia / Flash Flood Warnings in 2024

Flash Flood Warning 33, NWS Blacksburg, VA

August 8, 20246 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 8, 2024, 2:12 PM EDT for 6 counties in Virginia. It was in force for 8 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2024, 2:12 PM EDT (18:12 UTC)
Expired
Aug 8, 2024, 9:57 PM EDT
In force
8 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties City of Danville, VA, City of Martinsville, VA, Franklin County, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 46 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 3:00 PM EDTRAIN 34 Ese Ferrum, VAThe total rainfall occurred in 15 hours starting at midnight.
Aug 8, 8:00 PM EDTFLASH FLOOD1 Ese Callaway, VAThe South Fork Blackwater River was observed rising out of its banks near Blackwater Park off of Callaway Road.
Aug 8, 8:31 PM EDTFLASH FLOOD2 Se Wirtz, VASink Drive is closed due to flooding. The water is also flooding apartments along this road.
Aug 8, 9:00 PM EDTFLASH FLOOD5 E Callaway, VARoad is closed due to flooding from Deyerle Road to Calico Rock Road.
Aug 8, 9:30 PM EDTFLASH FLOOD1 Ene Gretna, VAMillstream Drive is closed due to flooding from Payne Street to Rockford School Road.
Aug 8, 9:30 PM EDTFLASH FLOOD3 Sw Hurt, VAJacobs Road from Shula Drive to Roark Mill Road is closed due to flooding.
Aug 8, 9:45 PM EDTFLASH FLOOD2 W Ferrum, VAPernello Road is closed due to flooding from Franklin Street to Pernello Road at King Richard Road.
Aug 8, 9:45 PM EDTFLASH FLOOD3 Sse Ferrum, VAPembrook Road is closed due to flooding.
Aug 8, 9:45 PM EDTFLASH FLOOD4 Ssw Rocky Mount, VARuritan Road is closed from Falcon Ridge Road to Hunt Valley Road due to flooding.
Aug 8, 10:00 PM EDTFLASH FLOOD1 N Endicott, VAMary Bett Hollow Road is closed due to flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 348 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2024-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2024-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

882 
WGUS51 KRNK 081812
FFWRNK
VAC067-089-141-143-590-690-090215-
/O.NEW.KRNK.FF.W.0033.240808T1812Z-240809T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
212 PM EDT Thu Aug 8 2024

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Henry County in south central Virginia...
  Pittsylvania County in south central Virginia...
  The City of Danville in south central Virginia...
  The City of Martinsville in south central Virginia...
  Patrick County in southwestern Virginia...
  Franklin County in west central Virginia...

* Until 1015 PM EDT Thursday.

* At 212 PM EDT, Doppler radar indicated heavy rain from Tropical 
  Storm Debby across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in an 
  hour. Additional rainfall amounts of 1.5 to 3 inches are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets, and underpasses.

* Some locations that will experience flash flooding include...
  Danville...                        Martinsville...
  Rocky Mount...                     Altavista...
  Stuart...                          Hurt...
  Chatham...

This includes the following locations...
The Martinsville Speedway, Martinsville Airport, and Danville 
Airport.

This includes the following streams and drainages...
  Archies Creek, Anglin Branch, Back Creek, Banister River, Ararat 
  River, and Allen Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall of more than five inches in similar storms has been 
associated with an increased risk of landslides and rockslides. If 
you live on a mountainside or in a cove at the base of a mountain, 
especially near a stream, be ready to leave in advance of the storm 
or as quickly as possible should rising water, moving earth, or 
rocks threaten. Consider postponing travel along mountain roads 
during periods of heavy rainfall.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3716 8009 3714 7996 3723 7978 3705 7960
      3701 7948 3706 7949 3706 7941 3714 7934
      3712 7921 3706 7919 3709 7913 3706 7909
      3654 7922 3656 8061 3666 8059 3665 8049
      3674 8046 3695 8015

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

PW
1 follow-up statement
115 
WGUS71 KRNK 090157
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
957 PM EDT Thu Aug 8 2024

VAC067-089-141-143-590-690-090207-
/O.CAN.KRNK.FF.W.0033.000000T0000Z-240809T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin VA-Henry VA-Patrick VA-Pittsylvania VA-City of Danville
VA-City of Martinsville VA-
957 PM EDT Thu Aug 8 2024

...FLASH FLOOD WARNING FOR HENRY, PITTSYLVANIA, PATRICK AND FRANKLIN 
COUNTIES AND THE CITY OF DANVILLE AND THE CITY OF MARTINSVILLE HAS 
BEEN REPLACED WITH A FLOOD WARNING...

&&

LAT...LON 3716 8009 3714 7996 3723 7978 3705 7960
      3701 7948 3706 7949 3706 7941 3714 7934
      3712 7921 3706 7919 3709 7913 3706 7909
      3654 7922 3656 8061 3666 8059 3665 8049
      3674 8046 3695 8015

$$

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:59 PM EDT, 13 minutes earlier.

Area forecast discussion, Aug 8, 1:59 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
159 PM EDT Thu Aug 8 2024

.SYNOPSIS...
Moderate to heavy rainfall from current Tropical Storm Debby will
increase in coverage over the area Thursday into Friday, and will
increase the risk of flooding, especially along and east of the Blue
Ridge. Debby pushes to the northeast by Friday night, cooler
and drier air arrives by Saturday, and will bring more tranquil
weather for the start of the week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 1145 AM EDT Thursday...

Key Messages:

   - High Risk of flooding today and tonight. Heavy rainfall
     will likely result in considerable to catastrophic flash
     flooding.

   -Rotating storms could produce tornadoes across the Virginia
    and North Carolina Piedmont.

At 11AM TS Debby was 80 miles southeast of Charlotte North
Carolina. Northwest edge of rainfall shield extended from
Amherst, VA to Boone, NC. The TS is moving slowly leading to
prolonged 1-2inch/hour rainfall amounts for the next 3 to 12
hours as the TS moves north.

Will be increasing wind gusts in the forecast based on current
observations across southern Virginia and Northern North
Carolina. However, the TS will gradually weaken, so the wind
threat will be mainly today and will diminish tonight. Due to
the combination of wind and saturated ground there have been
numerous trees reported down and the numbers of power outages
is increasing. A majority of these reports have been south of
Route 460.

No changes to temperatures at this time

Previous Discussion:
As of 300 AM EDT...

Tropical Storm Debby is currently located along on the South
Carolina coast, recently making landfall. Rain continues to develop
and increase in coverage and intensity across the Carolinas this
morning. Strong easterly flow ahead of Debby has resulted in areas
of upslope rain along and east of the Blue Ridge. These will
continue through the morning and increase in coverage as 850mb
moisture transport continues to strengthen. Main swath of rain
directly associated with Debby is beginning to push into Southside
Virginia and north central North Carolina. This will continue
through the morning and reach the 81 corridor by noon.

The threat for very efficient rainfall rates continues to increase
across our area. Fueled by high Precipitable Water and terrain
enhancement, high rainfall rates will likely result in flash
flooding over the Blue Ridge, Foothills, and Piedmont areas of
Virginia and North Carolina. Some convectively enhanced bands will
also occur across central Virginia, leading to the increased threat
of flash flooding. The aforementioned areas are where the confidence
of the heaviest rainfall remains. Heaviest rain timing appears to be
from 2pm this afternoon through 2am Friday.

The threat for very efficient rainfall rates continues to increase
across our area. Fueled by high Precipitable Water and terrain
enhancement, high rainfall rates will likely result in flash
flooding over the Blue Ridge, Foothills, and Piedmont areas of
Virginia and North Carolina. Some convectively enhanced bands will
also occur across central Virginia, leading to the increased threat
of flash flooding. The aforementioned areas are where the confidence
of the heaviest rainfall remains. Heaviest rain timing appears to be
from 2pm this afternoon through 2am Friday.

Secondary concern is the threat for rotating storms this afternoon
and tonight. Low pressure center will track somewhere along the 81
corridor through Virginia and the area of concern for tornadoes will
be in Central Virginia, particularly along and east of US29. Modeled
0-3km helicity values nearing 300 m2/s2 coinciding with CAPE nearing
1000 J/kg should support convective rainbands with embedded
supercells capable of producing tornadoes. To support this, several
radar confirmed tornadoes have already occurred this morning
across eastern North Carolina.

Be weather aware over the next 24 to 36 hours as conditions could
rapidly deteriorate. Have a way to receive warnings if a flash flood
warning or tornado warning is issued.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 300 AM EDT Thursday...

Key Messages:

1. Lingering light showers possible through Friday night.
2. Mostly dry weather expected for the remainder of the weekend.

The remnants of what is currently Tropical Storm Debby will be into
the upper Mid Atlantic and New England by Friday night, as the
system gets lifted northward by an upper trough. Some lingering
showers in the area are possible overnight and into early Saturday
morning, as a surface front pushes into the region from the west.
Behind the front and tropical system, a cooler and drier airmass
will build into the area, and high pressure will become situated
overhead through Sunday. For the remainder of the weekend, weather
will be much drier, and only very limited chances of precipitation,
mainly in NC and southward, as the front stalls across the
southeastern states.

Temperatures will be cooler, near to a couple degrees below seasonal
normals, in the mid to upper 70s in the west, and mid 80s in the
east. Plentiful sunshine and lower dewpoints are expected through
Sunday.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 300 AM EDT Thursday...

Key Messages:

1. Quieter weather pattern for beginning of the week, with limited
precipitation probabilities.
2. Temperatures near normal through the period.

A much quieter weather pattern is expected for the beginning of the
work week, with surface high pressure settled over the Ohio Valley
and Mid Atlantic region, keeping precipitation chances limited. Some
isolated to scattered showers and thunderstorms are possible
Tuesday afternoon, mainly along and south of the VA/NC border, as a
front drifts northward into the Carolinas, but probabilities are low
at this time.

Temperatures will be near normal through the period, in mostly the
70s west of the Blue Ridge, and low to mid 80s east.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 140 PM EDT Thursday...

Widespread IFR to MVFR ceilings across southern Virginia and
northern North Carolina with TS Debby. The TS is moving north
slowly so no changes to ceilings are expected through 00Z/8PM.
Visibility will be mainly VFR but the heavier rain will result
in MVFR ceilings. Winds will be gusting 25 to 40kts.

The center of Debby will track close to KROA and KLYH. By 12Z
Debby is expected to be far enough north to shift the winds to
the northwest. The rain will gradually move north out of the
local area between 06Z/2am and 12Z/8AM.

Winds will be lighter on Friday. Expecting IFR to LIFR ceilings
to be slow to lift Friday morning.

Average confidence on visibility and wind.
Below average confidence on ceiling.

AVIATION OUTLOOK...

Remnants of Debby continue moving N through the region through
Friday. Improving flight categories expected as Debby moves
away from the region Friday night.

High pressure moves into the region this weekend and VFR is
expected outside of areas of morning fog through early next
week.

&&

.HYDROLOGY...
As of 315 AM EDT Thursday...

A rare High Risk for excessive rainfall has been issued for a
large portion on the area extending from the Blue Ridge of
Virginia and east into the Virginia and North Carolina Piedmont.
The last issued high risk for our area occurred in May of 2020
where significant flooding occurred with that event.

Expecting heavy rainfall to increase across the area today from
east to west as Debby continues to push inland across the
Carolinas, and then eventually north along the Blue Ridge
tonight. Very high ambient moisture associated with the tropical
remnants will allow very high efficient rainfall rates. Overall
much of the area remains in a drought, so should be able to
handle lower rainfall rates to an extent. However, the concern
is with convectively enhanced rainfall bands training
repeatedly across the mountains and Piedmont, coupled with PWAT
values exceeding 2.25 inches. This will produce large amounts of
rain within a short period of time, thus resulting in the high
risk of excessive rainfall.

Main stem river flooding is also expected in the Dan and
Roanoke River basins. Areawide 4 to 8 inches is expected and
likely to see several locations along the Roanoke and lower Dan
to go into flood stage by Friday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 8 PM EDT this evening for VAZ010>020-022>024-
     032>035-043>047-058-059.
NC...Flood Watch until 8 PM EDT this evening for NCZ001>006-018>020.
WV...Flood Watch until 8 PM EDT this evening for WVZ042>044-507-508.

&&

SYNOPSIS...AS
NEAR TERM...AMS
SHORT TERM...AS
LONG TERM...AS
AVIATION...AMS/BMG
HYDROLOGY...BMG
Hazardous weather outlook, Aug 8, 4:02 AM EDT, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
402 AM EDT Thu Aug 8 2024

VAZ007-009-090815-
Tazewell-Smyth-
402 AM EDT Thu Aug 8 2024

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...Today and tonight.

There is a Slight Risk for excessive rainfall today and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-019-VAZ010>020-022>024-WVZ042>044-507-508-090815-
Ashe-Alleghany NC-Watauga-Wilkes-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
402 AM EDT Thu Aug 8 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003-004-020-VAZ032-033-043-090815-
Surry-Stokes-Yadkin-Patrick-Franklin-Henry-
402 AM EDT Thu Aug 8 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ005-006-VAZ044-058-090815-
Rockingham-Caswell-Pittsylvania-Halifax-
402 AM EDT Thu Aug 8 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina
and south central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ034-035-045>047-059-090815-
Bedford-Amherst-Campbell-Appomattox-Buckingham-Charlotte-
402 AM EDT Thu Aug 8 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Aug 8, 1:51 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
151 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     Non-Tstm Wnd Dmg 2 W Figsboro            36.78N 79.89W
08/08/2024                   Henry              VA   Public

            The Henry County 911 Center reported that a
            pine tree was down blocking the entire road
            in the 1200 block.

&&

RAB
Local storm report, Aug 8, 1:53 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
153 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     Non-Tstm Wnd Dmg 5 ENE Elmo              36.68N 79.05W
08/08/2024                   Halifax            VA   Public

            Tree down blocking River Road at 10000 Block
            near intersection of Oak Level Road.

&&

CDG
Local storm report, Aug 8, 1:54 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
154 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     Non-Tstm Wnd Dmg 2 S Chatham             36.79N 79.40W
08/08/2024                   Pittsylvania       VA   911 Call Center

            The Pittsylvania County 911 Center reported
            that a tree was down in the 900 block of
            Cherrystone Road in the Chatham area.

&&

RAB
Local storm report, Aug 8, 1:56 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
156 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     Non-Tstm Wnd Dmg 4 NNW Burch             36.34N 80.79W
08/08/2024                   Surry              NC   911 Call Center

            The Surry County 911 Center reported that a
            tree was down in the 400 block of Bessies
            Chapel Road in Elkin.

&&

RAB
Local storm report, Aug 8, 2:02 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
202 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     Non-Tstm Wnd Dmg 2 WSW Mountain Valley   36.77N 79.74W
08/08/2024                   Henry              VA   911 Call Center

            The Henry County 911 Center reported that a
            tree was down at the intersection of North
            Fork Road and Sours Mill Road in
            Martinsville.

&&

RAB
Local storm report, Aug 8, 2:06 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
206 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     Non-Tstm Wnd Dmg 2 NW Pilot Mountain     36.41N 80.50W
08/08/2024                   Surry              NC   911 Call Center

            The Surry County 911 Center reported that a
            tree was down at the Dollar General Store in
            the 3300 block of Cook School Road.

&&

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 1:38 PM EDTFlash Flood Warning Considerable damage threatRNKCharlotte, Halifax8 hr
Aug 8, 2:36 PM EDTFlash Flood Warning Considerable damage threatRNKAmherst, Appomattox, Bedford, Buckingham, Campbell, City of Lynchburg12 hr
Aug 8, 2:48 PM EDTSpecial Weather StatementRNKHenry27 min
Aug 8, 4:30 PM EDTSpecial Weather StatementRNKCity of Roanoke15 min
Aug 8, 4:31 PM EDTSpecial Weather StatementRNKCity of Roanoke14 min
Aug 8, 5:07 PM EDTSpecial Weather StatementRNKGiles23 min
Aug 8, 5:32 PM EDTFlash Flood WarningRNKRoanoke, City of Roanoke, City of Salem6 hr
Aug 8, 6:46 PM EDTSpecial Weather StatementRNKCity of Danville14 min
Aug 8, 7:41 PM EDTFlash Flood WarningRNKFloyd, Montgomery4 hr

Nearby

Flash Flood Warnings in Virginia, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.